Update on Lyrica & Itching
I wanted to give an update on the itching & Lyrica.
I weaned off Lyrica over 4 weeks from 300 mg. a day. It was extremely difficult. My itching and all over burning skin got much worse during those 4 weeks and then continued to stay there for about a month after I was completely off the stuff. But then eventually the itching began to get better and slowly over a few months it has almost gone completely. I'd day that now, 6 months after I began to wean off it my itching is 95 % better. I really only have it a few days a month.
I also no longer have severe deep bone pain in my feet, knee joint pain, and swelling. The muscle twitches have improve also, by about 95% too. My fatigue has also gotten alot better now I'm off Lyrica.
I was put on Gabapentin for my Erythromelalgia and after 10 day I began with the itching and burning all over my body along with the muscle twitches. Dr. then switched me to Lyrica after being on Gabapentin for about a month. I continued to have the itching, burning skin and twitches. I saw 3 doctors over 1.5 years who all said that Lyrica was not causing my itching burning skin or twitches, that instead I had some kind of undiagnosed strange neuropathy that could not be confirmed by any testing.
Finally I decided to get off the stuff and see for myself if I'd get better, and I have gotten better. I found others online who also had same reaction as I did. They all say that their itching has either subsided or gotten a lot better, but like me, they said it took time, a long time. So if anyone out there is suspecting Lyrica or Gabapentin is causing itching you might be right.
It turns out that the FDA has gotten reports of this horrible side effect that it is rare. My Dr. has reported it to the FDA. Doctors don't always know about rare side effects so if you suspect you might be having one, contact the FDA!